Hail, Grant
- When
- May 10, 12:00 AM CST
- Where
- Grant County, 2 mi N of Prattsville
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.350, -92.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 9, 10:35 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1135 PM CDT THU MAY 9 2002 QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 274 FOR SOUTHERN ARKANSAS UNTIL 400 AM CDT FRIDAY. (22) .LZK...NONE.
ARZ052>056-062-063-066>068-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1104 PM CDT THU MAY 9 2002 SEVERE THUNDERSTORM WATCH NUMBER 274 WILL BE IN EFFECT UNTIL 400 AM CDT FRIDAY FOR PARTS OF SOUTHERN ARKANSAS. LATE THURSDAY EVENING...A FRONTAL SYSTEM WAS STALLED ALONG THE SOUTHERN ARKANSAS BORDER. AN UPPER LEVEL LOW PRESSURE SYSTEM WAS LIFTING NORTHEASTWARD OUT OF TEXAS. SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN TEXAS AND MOVING INTO SOUTHWESTERN ARKANSAS LATE THURSDAY EVENING. SOME OF THESE STORMS PRODUCED HAIL UP TO GOLF BALL SIZED IN NORTHEASTERN TEXAS EARLIER TONIGHT. PERSONS IN MUCH OF SOUTHERN ARKANSAS SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS FOR THE NEXT FEW HOURS...AND BE READY TO TAKE QUICK ACTION OF WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 1 N LONO AR 1.00 INCH HAIL
05/10/02 HOT SPRING REPORTED BY
STORM SPOTTER
22PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1257 AM CDT FRI MAY 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM 1 N LONO AR 1.00 INCH HAIL
05/10/02 HOT SPRING REPORTED BY
STORM SPOTTER
22The Little Rock radar (KLZK), 60 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5297019.